Alert archive / Kansas / Frost Advisories in 2007
Frost Advisory 3, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Oct 24, 2007, 3:20 PM CDT for 6 counties in Kansas. It took effect at Oct 25, 2007, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2007, 3:20 PM CDT (20:20 UTC)
- In effect from
- Oct 25, 2007, 4:00 AM CDT
- Expired
- Oct 25, 2007, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Lane County, KS, Ness County, KS, Rush County, KS, Scott County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 97 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 242020 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 320 PM CDT WED OCT 24 2007 ...FROST LIKELY ACROSS PORTIONS OF CENTRAL KANSAS TONIGHT... .TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S ACROSS CENTRAL KANSAS TONIGHT. THE COLDER TEMPERATURES IN CONJUNCTION WITH LIGHT WINDS WILL ALLOW LOCATIONS IN CENTRAL KANSAS RECEIVE FROST. KSZ030-031-043>046-250430- /O.NEW.KDDC.FR.Y.0003.071025T0900Z-071025T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER 320 PM CDT WED OCT 24 2007 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES WILL FALL TO NEAR FREEZING OVERNIGHT. AS A RESULT...FROST IS EXPECTED TO DEVELOP BY MORNING. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
2 follow-up statements
000 WWUS73 KDDC 250159 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 859 PM CDT WED OCT 24 2007 ...FROST LIKELY ACROSS PORTIONS OF CENTRAL KANSAS LATE TONIGHT... .TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S ACROSS CENTRAL KANSAS DURING THE EARLY MORNING HOURS. THE COLDER TEMPERATURES IN CONJUNCTION WITH LIGHT WINDS WILL ALLOW LOCATIONS IN CENTRAL KANSAS RECEIVE FROST. KSZ030-031-043>046-251200- /O.CON.KDDC.FR.Y.0003.071025T0900Z-071025T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER 859 PM CDT WED OCT 24 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES WILL FALL TO NEAR FREEZING DURING THE EARLY MORING HOURS. AS A RESULT...FROST IS EXPECTED TO DEVELOP TOWARDS DAYBREAK. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ BURGERT
000 WWUS73 KDDC 250617 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 117 AM CDT THU OCT 25 2007 ...FROST LIKELY ACROSS PORTIONS OF CENTRAL KANSAS LATE TONIGHT... .TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S ACROSS CENTRAL KANSAS DURING THE EARLY MORNING HOURS. THE COLDER TEMPERATURES IN CONJUNCTION WITH LIGHT WINDS WILL ALLOW LOCATIONS IN CENTRAL KANSAS TO RECEIVE FROST. KSZ030-031-043>046-251400- /O.CON.KDDC.FR.Y.0003.071025T0900Z-071025T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER 117 AM CDT THU OCT 25 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT THIS MORNING... LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL TO NEAR FREEZING THIS MORNING. AS A RESULT...FROST IS EXPECTED TO DEVELOP TOWARDS DAYBREAK. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 24, 3:13 PM CDT, 7 minutes earlier.
Area forecast discussion, Oct 24, 3:13 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 313 PM CDT WED OCT 24 2007 .DISCUSSION... DAYS 1-2... 12Z ANALYSIS SHOWS H3 JET STARTING TO TAKE A MORE NORTHERLY ROUTE. STRONG JET STREAKS IN EXCESS OF 150KTS ACROSS SECTIONS OF SOUTHWESTERN CANADA AS WELL AS SOUTHEASTERN CANADA. ACROSS THE SOUTHEAST CONUS, 70KT JET WAS REMAINED ACROSS EASTERN OK INTO LA. CLOSED LOW AT H5 STARTING THE PROCESS OF BECOMING CUTOFF FROM THE UPPER JET. HEIGHT FALLS ASSOCIATED WITH THIS FEATURE CONTINUE TO BE AROUND 140 METERS. H7 TEMPERATURES ACROSS THE PLAINS WERE IN THE LOWER SINGLE DIGITS. IN THE CORE OF THE UPPER LOVE OVER MS, H7 TEMPERATURES WERE -6C. ANY MOISTURE AT H85 HAD MOVED WELL EAST AND REMAINED ACROSS THE EASTERN SEABOARD, FRONT NJ SOUTH INTO FL. ACROSS THE WESTERN CONUS, HIGH PRESSURE DOMINATED. TRANQUIL WEATHER WILL CONTINUE DURING THIS FORECAST PERIOD. ONLY REAL ISSUE WILL BE TEMPERATURES. MODELS HAVE A MUCH BETTER HANDLE TODAY ON NEAR TERM AS COMPARED TO PREVIOUS RUNS. UPPER LOW WILL WALLOW ACROSS THE SOUTHEASTERN CONUS AS IT BECOMES CUT OFF FROM THE UPPER JET. THIS SYSTEM WILL GRADUALLY MORE NORTHWEST BEFORE HEADING NORTHEAST INTO THE MIDWEST/OHIO VALLEY FRIDAY. ACROSS KANSAS, EASTERN EDGE OF A RIDGE OF HIGH PRESSURE WILL DOMINATE WESTERN PORTIONS OF THE STATE. AS THE UPPER LOW MOVES TO THE NORTHWEST INTO MO FRIDAY, PARTLY CLOUDY SKIES BE LIKELY ACROSS EASTERN FA. GIVEN HIGH PRESSURE AT THE SURFACE ALONG WITH A LACK OF MOISTURE, DO NOT ANTICIPATE ANY PRECIP. FURTHER WEST, MOSTLY SUNNY SKIES WILL CONTINUE THROUGH WEEKS END. REGARDING TEMPERATURES...SURFACE HIGH PRESSURE WILL USHER IN COOLER TEMPERATURES. H85 READINGS ACROSS THE WESTERN FA WILL REACH INTO THE MID TEENS THURSDAY WHILE THE EASTERN CWA WILL ONLY CLIMB INTO THE SINGLE DIGITS. COLD AIR ADVECTION WILL INCREASE FRIDAY LEAVING COOLER TEMPERATURES ACROSS THE CWA. ANOTHER CONCERN IS TEMPERATURES FALLING TO FREEZING OR BELOW FREEZING IN SOME LOCATIONS TONIGHT AND THURSDAY NIGHT. BY THURSDAY NIGHT, TEMPERATURES WILL BE A BIT COLDER. COULD NEED ADDITIONAL HEADLINES THURSDAY NIGHT INTO FRIDAY MORNING, FURTHER SOUTH. FOR NOW, WILL ISSUE FROST ADVISORY TONIGHT ACROSS NORTHERN AREAS. DAYS 3-7... THE ECMWF/UKMET REMAIN THE MODELS OF CHOICE DAY 7. A SURGE OF COOL AIR WILL PUSH DOWN THE PLAINS FRIDAY NIGHT AND SATURDAY. MODEST DOWNSLOPE WILL RETURN BY SUNDAY WITH MODERATING MAXES. MAXES MON-WED WERE BUMPED UP A FEW DEGREES AS STRONG DOWNSLOPE WARMING WILL OCCUR AHEAD OF THE NEXT SHORTWAVE TROUGH TRAVERSING THE NORTHERN PLAINS. IN THIS PATTERN, MAXES WILL BE AT LEAST 1 STANDARD DEVIATION ABOVE THE CLIMO AVERAGE OF 65F. MAXES TUESDAY COULD REACH THE LOWER 80S. WEDNESDAY COULD BE AS WARM AS TUESDAY IF THE FRONT IS SLOWER TO ARRIVE. THIS WILL BE A VERY DRY PATTERN WITH RAIN CHANCES NEAR ZERO THROUGH DAY 7 AND PROBABLY THROUGH DAY 10. && .AVIATION... VFR CONDITIONS WILL PREVAIL. && .PRELIMINARY POINT TEMPS/POPS... DDC 36 66 33 63 / 0 0 0 0 GCK 35 68 34 64 / 0 0 0 0 EHA 39 71 41 68 / 0 0 0 0 LBL 37 68 36 67 / 0 0 0 0 HYS 34 65 33 62 / 0 0 0 0 P28 37 66 36 63 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 4 AM TO 9 AM CDT THURSDAY FOR KSZ030-031- 043>046. && FN30/24/24
Hazardous weather outlook, Oct 24, 4:38 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 438 AM CDT WED OCT 24 2007 KSZ030-031-043>046-061>066-074>081-084>090-250945- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 438 AM CDT WED OCT 24 2007 /338 AM MDT WED OCT 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC UMSCHEID
Nearby
Frost Advisories in Kansas, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.